MAUDE Adverse Event Report: ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Model Number 03R89-62
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed an instrument error code instead of a numerical value while running the urinary benzodiazepine assay and the error code was interpreted by aliniq ams as a ¿negative¿ result.This occurred after upgrading to version 3.01 of ams.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Technical investigations performed by the abbott specialist revealed that aliniq ams received the urinary benzodiazepines alphanumerical results ¿![error code]¿ when the alinity ci is not able to provide a numeric result.The error message result triggered an aliniq ams custom rule that change the result in ¿negative¿.In this specific case, since the aliniq ams rule didn¿t have any check on the type of the result, despite an alphanumerical result was received, the rule was triggered and executed, providing incorrect outcome.It happened because the alphanumerical value ¿! [error code]¿ is converted in result =-888888 and getvaluetype is flag set to ¿alpha¿ as per the aliniq ams¿ smart rule editor module (sre) behavior.To address this scenario, the aliniq ams rule was changed so that a control is performed to stop results that are alphanumerical or empty.A retrospective review of the affected patient samples was performed to identify those samples managed between (b)(6) 2020 and (b)(6) 2023.Analysis of the historical data in the aliniq ams database identified 707 samples were impacted by the described wrong behavior of the rule.For all the cases reviewed, 1 sample (sid (b)(6) managed on (b)(6) 2021) with ¿negative¿ result has been manually validated by the laboratory staff without any test repetition and send to the lis.All the other ones have been re-run by the customer, manually validated and sent to the lis.Device history record review revealed that there were no nonconformances or potential nonconformances related to the issue described in the current complaint.A review of the labeling addresses the customer¿s issue.Trending review did not identify any trends.Based on the investigation, no deficiency was identified.
 
Event or Problem Description

Brand Name
ALINIQ AMS
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT  00144
Manufacturer (Section G)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT   00144
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16496238
Report Number3004032053-2023-00010
Device Sequence Number6610973
Product Code JQP
UDI-Device Identifier00380740200169
UDI-Public00380740200169
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03R89-62
Device Catalogue Number03R89-62
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown